Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Celexa and Seizures
    avatar
    wvwillow posted:
    My husband is a healthy 30 yr old male with no hx of seizures until the drug store made a mistake on his medicine. They filled his rx for Celexa 10 mg 1xday for Celexa 40 mg 4xday by mistake. Approx. 6 days later my husband he ended up in the hospital with his first seizure. We did not catch the mistake for two more weeks. He had another seizure approx. 3 weeks after the first, then another 4weeks after that and this last one was 4 months after that. All scans and labs show nothing and we even have proof that he does not take or do drugs or alcohol. I can find a side effect for seizures listed however i can not find any evidence that links the two together however, that is the only thing that has changed...no trama, no other medicine changes, again no hx of seizures...I really need to find something linking the two together...I would love any help that I can get.
     
    avatar
    dancer86442 responded:
    Hello wvwillow,

    I think/Know this page/site will provide you with the link. Scroll down for answers. Causes & Triggers. Then, take time to read the whole article. It's considered' homework'. Cuz, the More you know about Epilepsy AKA seizure disorder, the Better.

    http://www.faqs.org/faqs/medicine/epilpesy-faq/

    Your Hubby was, in my book, Poisoned! The fact that seizures are listed as a side effect, at a 'normal' dose, to some ppl, is one thing. Overdose &/or not being properly weaned from the med, is /was the cause of his Seizure.

    We All have a brain seizure threshold. It is possible, your husband had a 'low threshold', thus, continues to have Seizures. I ain't a Doc, but, common sense, gut feeling, says so. And what you read on that site & in Resources, backs me up!

    What about the Pharmacy? Have they just apologized or is the person who typed up the info on the bottle, at least, FIRED. Personally, I would be talking w/ a Lawyer!

    Please, If you haven't already, Start a Journal. More info as to what to include under Tips.

    Keep us posted. Keep Learning. HUGS!

    Love Candi
     
    avatar
    wvwillow replied to dancer86442's response:
    Thank you for the info. I am getting ready to check it out now and yes I have talked to a lawyer and he is trying to tell me that we need a doctor to say for 100% certain that the med. caused the seizure or we don't have a case. I have already found a new lawyer to review this but I am tryin to do my own research to get prepared. Thanks again and if you find any more info let me know and I will keep in touch.
     
    avatar
    dancer86442 replied to wvwillow's response:
    Hello wvwillow,

    Thank You for replying. Interesting fact: Drs take a 6 mth course in pharmaceuticals, in order to get their degree. After that, it is up to the individual DR to do his Own 'homework'. Most DRS just rely on what the Drug Reps say about the Drug. In other words, they know the good, w/ maybe, Some of the Bad, about Drugs.
    The Pharmacy & Pharmaceutical Companies Have All the Info.
    I don't mean this as a 'downer' but, Good Luck finding a DR who does his 'homework' about Drugs. (My new Family DR prescribed an anti-biotic for Urine infection. When I read the info on it, I was shocked. He had given me a med w/ possible side effect of seizures. Knowing I had Epilepsy. I did have a bad reaction to that med. Ya know what the Nurse said? "Wasn't the side effect worth the 'cure'?" I will be changing DRS, Again. ) My Opinion & My Hubby's: The Lawyer should be responsible for finding that DR!

    As far as finding 1 who will say 100% positive. That's tough. Cuz, there are sooo many different, sometimes hidden, causes of seizure disorders.

    Use your search engine. 'seizures & anti-depressants' should give you Lots of Info. But, back it up w/ Experts. Cuz, I was, also, told by my DR that he knows more then the computer.

    Love Candi
     
    avatar
    dancer86442 replied to dancer86442's response:
    BTW: I know you said you will be talking w/ another Lawyer. But, in case needed, visit Phylis's site, Epilepsytalk.com, (access to her site is located under her Signature) for info on locating Lawyers who I am sure would be interested in helping you for Free.

    Love Candi
     
    avatar
    wvwillow replied to dancer86442's response:
    Thanks for your support and concern with my problems...I really do appreciate all of the help and info. I haven't had time to fully research everything out yet but just wanted to let you know that I haven't gave up and will keep in touch. Thanks a bundle!
     
    avatar
    dancer86442 replied to wvwillow's response:
    Your Welcome!

    Love Candi

    BTW: How is Hubby doing?
     
    avatar
    twinkle556 responded:
    My son had two in row, he got 20 stitches in his gums, ten in his chin and wifht in his lip. I am furious. He has never, ever had a seizure before.
     
    avatar
    twinkle556 replied to dancer86442's response:
    I worked in a pharmacy. The can surely be sued, without a doubt.


    Helpful Tips

    Journals posted by Meetz
    Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
    Was this Helpful?
    34 of 44 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center